Hail, McCracken
- When
- July 22, 4:40 PM CST
- Where
- McCracken County, Lone Oak
- Measured
- 0.75 in hail
- Property damage
- $4,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.033, -88.667
A few vehicles sustained minor damage.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 22, 1:45 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI JUL 22 2005
.SHORT TERM DISCUSSION...
...ONCE AGAIN THE HEAT IS THE MAIN WEATHER ELEMENT...
A BOUNDARY STALLED OVER THE SOUTHERN PORTIONS OF THE AREA THIS
MORNING AND APPEARS TO BE WASHING OUT ATTM. THE BOUNDARY DID LOWER
DEW POINTS FOR A WHILE IN THE EAST BUT MOISTURE QUICKLY RECOVERED AS
HEATING AND EVAPORATION GOT UNDER WAY. LATEST SURFACE OBS INDICATED
TEMPS RANGING FROM 96 IN POF TO 89 EVV THIS AFTERNOON. HEAT INDICES
RANGED FROM 115 IN CGI TO 100 IN EVV AT 19Z. VIS SAT PICS SHOW MAJOR
CU FIELD OVER THE AREA WHICH IS APPARENT BY THE FLUCTUATING TEMPS
I.E. PAH REACHED 94 BUT FELL BACK TO 92 WITH THE ONSET OF THE CLOUDS.
12Z FRI MODEL RUNS CONTINUE TO SHOW DRY CONDITIONS AS THE UPPER
LEVEL HIGH CONTINUES TO BUILD INTO THE REGION. 12Z ETA CONTINUES TO
ADVERTISE 700 MB OF 10C TO 12C THROUGHOUT THE WEEKEND...THUS NO
MENTION OF RA EXPECTED IN SHORT TERM. THEREFORE...A PERSISTENCE
FORECAST SEEMS IN ORDER ATTM.
MOS GUIDANCE HAS BEEN RUNNING A LITTLE WARM WITH AFTN HIGHS AND A
LITTLE COOL WITH OVNGT LOWS...WITH THE ONE EXCEPTION OF WHERE PRECIP
OCCURRED OVRNGT. THE FWC ACTUALLY CRANKED OUT A 100 FOR PAH SUN. MOS
WAS A ABOUT 3 DEGREES TOO WARM TODAY. OPTED TO GO A DEGREE OR TWO
BELOW A BLEND OF THE MODELS BUT NEARING THE MOS SUNDAY AND MONDAY.
OTHERWISE NO SIGNIFICANT CHANGES AS HEAT WARNING CONTINUES.
&&
.LONG TERM DISCUSSION...TUESDAY THROUGH FRIDAY
THE HEAT AND HUMIDITY WILL CONTINUE INTO TUESDAY...ALTHOUGH NOT
LIKELY AS BAD AS SUNDAY AND MONDAY. THE MEDIUM RANGE GUIDANCE IS
COMING INTO AGREEMENT IN BRINGING A COLD FRONT THROUGH THE AREA BY
THE END OF THE DAY WEDNESDAY. THE GFS HAS BEEN VERY CONSISTENT WITH
THIS SCENARIO...AND HPC HAS FINALLY BOUGHT INTO IT AS WELL. THE
MAIN CHANGE IN OUR FORECAST FOR THE WEEK IS TO BRING AN END TO
PRECIPITATION CHANCES WEDNESDAY EVENING...LEAVING THURSDAY AND
FRIDAY DRY. POPS FROM TUESDAY THROUGH WEDNESDAY WERE INCREASED AS
MUCH AS 10 PERCENT IN SOME LOCATIONS...BUT NO MAJOR CHANGES WERE
MADE.
TEMPERATURES IN THE MID AND UPPER LEVELS COOL A BIT BY TUESDAY...BUT
THE GFS KEEPS TEMPERATURES 20-22C AT 850MB...SO MID 90S SEEM LIKELY
TO CONTINUE. DEWPOINTS MAY BE DROPPING A BIT WITH PROLONGED
HEAT...BUT HEAT INDICES MAY TOP OUT AROUND 105 OVER MUCH OF THE
AREA. WILL NOT MAKE ANY CHANGES TO THE EXISTING EXCESSIVE HEAT
WARNING AT THIS TIME...BUT WILL HAVE TO MONITOR OVER THE WEEKEND FOR
THE POTENTIAL OF EXTENDING THE WARNING ONE MORE DAY.
TEMPERATURES FOR WEDNESDAY WILL BE HIGHLY DEPENDENT ON ACTUAL
FRONTAL TIMING AND THE AMOUNT OF CLOUD AND PRECIPITATION COVERAGE
ASSOCIATED WITH IT. HAVE DECIDED TO KEEP TEMPERATURES AT OR
SLIGHTLY ABOVE 90 ALL AREAS ON WEDNESDAY...JUST IN CASE THE FRONT IS
A BIT SLOWER THAN CURRENTLY EXPECTED.
WE HAVE SOME CONCERNS ABOUT THE PSYCHOLOGICAL IMPACT OF FALSELY
ADVERTISING A COOL DOWN TO BELOW 90...SO WILL TRY TO BE CONSERVATIVE
WITH THE POST FRONTAL COOL DOWN. THIS WILL ALSO WORK AS A SMALL
HEDGE AGAINST A SLOWER OR LESS PROGRESSIVE FRONT. AS WE ALL
KNOW...A CLEAR FRONTAL PASSAGE IN LATE JULY IS TYPICALLY HARD TO
COME BY. POST FRONTAL HIGHS NEAR 90 OR LOWER 90S TAKES US A BIT
ABOVE HPC GUIDANCE FOR THURSDAY AND FRIDAY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...EXCESSIVE HEAT WARNING FROM NOON THURSDAY UNTIL 6 PM MONDAY FOR
KYZ001...KYZ002...KYZ003...KYZ004...KYZ005...KYZ006...
KYZ007...KYZ008...KYZ009...KYZ010...KYZ011...KYZ012...
KYZ013...KYZ014...KYZ015...KYZ016...KYZ017...KYZ018...
KYZ019...KYZ020...KYZ021...KYZ022.
.MO...EXCESSIVE HEAT WARNING FROM NOON THURSDAY UNTIL 6 PM MONDAY FOR
MOZ076...MOZ086...MOZ087...MOZ100...MOZ107...MOZ108...
MOZ109...MOZ110...MOZ111...MOZ112...MOZ114.
.IL...EXCESSIVE HEAT WARNING FROM NOON THURSDAY UNTIL 6 PM MONDAY FOR
ILZ075...ILZ076...ILZ077...ILZ078...ILZ080...ILZ081...
ILZ082...ILZ083...ILZ084...ILZ085...ILZ086...ILZ087...
ILZ088...ILZ089...ILZ090...ILZ091...ILZ092...ILZ093...
ILZ094.
.IN...EXCESSIVE HEAT WARNING FROM NOON THURSDAY UNTIL 6 PM MONDAY FOR
INZ081...INZ082...INZ085...INZ086...INZ087...INZ088.
&&
KH/DRSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 443 AM CDT FRI JUL 22 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-231000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI... CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE... EVANSVILLE...MADISONVILLE AND HENDERSON 443 AM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT HEAT INDICES WILL TOP OUT BETWEEN 105 AND 115 DEGREES ACROSS MUCH OF THE AREA DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDICES WILL RANGE FROM 105 TO 115 DEGREES EACH AFTERNOON AND EVENING THROUGH MONDAY. DUE TO THE EXTENDED PERIOD OF HIGH HEAT INDICES...THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1213 PM CDT FRI JUL 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 PM EXCESSIVE HEAT PADUCAH 37.07N 88.64W
07/22/2005 93 F MCCRACKEN KY NEWSPAPER
*** 18 INJ *** HEAT INDICES RANGING FROM 105 TO 115 OVER
THE LAST COUPLE OF DAYS...HAVE SENT 18 PEOPLE TO LOCAL
HOSPITALS...IN PADUCAH...MAYFIELD AND FULTON FOR HEAT
RELATED ILLNESSES.
&&
KELLYHThe Paducah radar (KPAH), 10 km away, was scanning. The volume nearest the first event began at 22:39 UTC.
1 hail. Local standard time, as filed.
A few vehicles sustained minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461014.